I should not be as excited as I am.
Two weeks ago, I switched medicines…again.
Well, not really.
I took weekly Orencia injections. They worked well. I woke up feeling absolutely healthy.
Most days, I totally forgot I had RA.
Regardless, over the last month any strain on my joints resulted in a flare. Each flare lasted days.
Up until this point, I tried most of the biological immuno-suppresants except for the monthly Orencia IV infusion.
Supposedly, the intravenous formulation worked differently than its subcutaneous counterpart. The IV was 500mg versus the 125mg self-injections.
When I started the weekly shots, I had to sit for the 500mg infusion. On the same day I took one of the sub-q injections. It totaled to 625mg to kick-start the results. I still remember when I sat for that IV I felt good within days. I went for three hour hikes and I rock-climbed without breaks.
When I sat for my first monthly IV after the switch, I worried.
I did not feel good. I still flared and tired easily.
Suddenly, two weeks after the first IV dose, I felt great. I lowered my dose of prednisone and still managed to go about my daily life without hassle. I did not feel as lethargic or painful.
I do not know what happened. It was not a gradual change. I just woke up one morning feeling awesome.
I still have two weeks before my next dose. I hope that the effects do not taper off towards the end. Hopefully, the medication caries me through the entire month.
We will see.
I am trying to deflate my excitement, after all, these medications work for a time before they quit on me.
I can not help but feel optimistic. If I manage the symptoms now the disease will be totally manageable in the future.
Hi, my name is Monica and I have RA.
Hi Monica. I’ve likened the feeling of having a medication kick in to being weighed down with a heavy fog and having it lift off of me. It does feel wonderful when it happens. I’m so glad this is working so well for you! Wishing you pain free days ahead!
Thank you! I hope this is the one! Maybe all I needed was a little extra medication in my system…We will see how these next couple of months go!